[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1988

Photosensitivity to Methyldopa

Arch Dermatol. 1988;124(3):326-327. doi:10.1001/archderm.1988.01670030014009
Abstract

To the Editor.—  Methyldopa is an antihypertensive agent widely used for several years. It acts on the sympathetic nervous system by diminishing the synthesis of catecholamines and has a direct vasodilator effect.1 No photosensitization to methyldopa has been reported. We report a case of a woman treated with methyldopa who had an eczematous eruption over light-exposed areas with photosensitivity reactions to methyldopa confirmed by positive photopatch tests.

Report of a Case.—  A 72-year-old woman was treated with methyldopa for three years for arterial hypertension. She also had a hypercholesterolemia that was treated with benfluorex. In March 1983, three months after an increase in the dosage of methyldopa, she had an erythematous pruritic papulovesicular eruption. This eruption spread on the face, neck, and arms and was initially limited to sun-exposed sites before expanding secondarily to the shoulders and legs. She was then treated with corticosteroids and nicotinamide. Within 15 days,

First Page Preview View Large
First page PDF preview
First page PDF preview
×